Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
Steve
Unregistered

sustiva side effects
      #3002 - 04/05/00 05:44 PM

are you on sustiva? if so how long does the high feeling last...i've been on the drug for 4 weeks and still wake up daily feeling high, i have had to take a leave of abscence from work due to the side effedts, i want to try to hang in there, but need to know for how long...most people/docs say the side effedts should subside in 2-4 weeks...what has been your experience?



Post Extras: Remind Me!   Notify Moderator  
scott
Unregistered

Re: sustiva side effects new
      #3003 - 04/05/00 05:44 PM

>are you on sustiva? if so how long does the high feeling last...i've been on the drug for 4 weeks and still wake up daily feeling high, i have had to take a leave of abscence from work due to the side effedts, i want to try to hang in there, but need to know for how long...most people/docs say the side effedts should subside in 2-4 weeks...what has been your experience?
Hello everyone. I have been on Sustiva for about 8 or 9 months now and I feel wonderful. My side effects lasted for awhile. I dont want to say for how long because I still get them sometimes. I will tell you that I found certain tricks with taking it. First, always take it at the same time say 10 pm. I take it with orange juice (covers the sweet after taste). I drink a can of coke or pepsi as soon as i get out of bed ( this helps close the blood vessels in the brain, which cause the dizziness). My numbers continue to rise and I would encourage to stick it out. It gets easier with each passing month. Also, sustiva takes about 7 to 8 hours to get out of your system. I take all 3 capsules at bed time versus taking 2 at night and 1 in the morning. Some doctors have patients take one in the morning, I found this to be untolerable because of the high feeling. I guess thats about it.



Post Extras: Remind Me!   Notify Moderator  
Seattle Sam
Unregistered

Re: sustiva side effects new
      #3004 - 04/05/00 05:45 PM

You definitely got my attention when you said you drink a can of Coke or Pepsi when you first get up in the morning for dizziness. You say this closes the blood vessels in the brain. Serious? I'm not poking fun, but kinda dumb struck that something that simple works for dizziness (I'm very interested because of chronic dizziness problems that doctors really don't have an explanation for).
Why or how does Coca Cola do this?
Thanks much!



Post Extras: Remind Me!   Notify Moderator  
Scott
Unregistered

Re: sustiva side effects new
      #3005 - 04/05/00 05:46 PM

CAFFIENE my friend.........



Post Extras: Remind Me!   Notify Moderator  
Jon
Unregistered

Re: sustiva side effects new
      #3006 - 04/05/00 05:47 PM

I took my first dose of Sustiva on Christmas night, 1998. What a dream I had. I got up the next morning and wrote everything down with plans of combining all my draems into some sort of screenplay. But the dreams ended there.The dreams come and go. Some are more vivid than others. As I think back, I have always had dreams throughout my life. I have lived through them and suppose I can live through these as they occur.
I have been an avid pot smoker all through my life. One thing I have began to notice is that on nights I smoke pot I tend not to dream or they are not as vivid. Of course this is just an observation in my life I have just begun to notice. I am watching it more closely now-a sort of one man clinical study. I have mentioned this to a few people and hopefully soon they may do a clinical trial on the effects of sustiva combined with marinol(the pot pill).
As for felling high in the morning, it is something I have not experienced. I know when I awake after a vivid dream, I feel as I have had no sleep at all. On the nights I don't dream, of course the opposite is in effect.
The results I have had with Sustiva (combined with other antivirals) have been nothing short of great. My viral load is the lowest (273) since I can remember (poz since 1990) and is still going down. My CD4's are on a climb (166 in Dec. 1993 to 580 last month) and I trust they will continue to climb. I think these results are well worth any side effects that I may have with Sustiva.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: sustiva side effects new
      #9828 - 09/19/00 05:04 PM

I felt drugged for the first two weeks after switching to Sustiva, since then everything has been fine except when I have eaten the wrong kind of food close to taking my meds.

For example a Big Mac meal + Cheeseburger, Large fries, large milkshake and apple pie gives me a real buzz when eaten close to medication time. (I can't understand why they aren't selling Big Mac's and sustiva on street corners instead of other recreational drugs 8-) I also get a tingling sensation in my fingertips and the tip of the tounge feels numb whenever I overdo the fat content in my dinner.



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
1 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2574

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3